Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2007, 2:26 PM CDT for Clay County, Arkansas; Dunklin County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 2:26 PM CDT (19:26 UTC)
- Expired
- May 3, 2007, 3:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 031926
SVRMEG
ARC021-MOC069-032000-
/O.NEW.KMEG.SV.W.0067.070503T1926Z-070503T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 300 PM CDT
* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. FRANCIS...OR
ABOUT NEAR PIGGOTT...AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMPBELL...GLENNONVILLE AND MALDEN.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3641 9034 3633 9014 3661 8995 3663 9001
3664 9014
$$1 follow-up statement
000
WWUS54 KMEG 031959
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT THU MAY 3 2007
ARC021-MOC069-032009-
/O.EXP.KMEG.SV.W.0067.000000T0000Z-070503T2000Z/
CLAY AR-DUNKLIN MO-
259 PM CDT THU MAY 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR DUNKLIN AND CLAY COUNTIES WILL
EXPIRE AT 300 PM CDT...
AT 259 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3641 9034 3633 9014 3661 8995 3663 9001
3664 9014
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:41 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 3, 9:41 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 941 AM CDT THU MAY 3 2007 .DISCUSSION... SOME SHOWERS AND THUNDERSTORMS CAN BE FOUND OVER NORTHERN SECTIONS OF THE FORECAST AREA THIS MORNING WHILE SKIES HAVE CLEARED OUT SOME ACROSS MUCH OF NORTH MISSISSIPPI AND INTO SOUTHWEST TENNESSEE. CLOUDS WILL EVENTUALLY MOVE BACK INTO THESE AREAS BUT NOT UNTIL LATER THIS AFTERNOON. HAVE UPDATED FORECAST TO UPGRADE CLOUDS OVER PARTS OF NORTH MISSISSIPPI. REMAINDER OF FORECAST LOOKS GOOD FOR NOW BUT WILL NEED TO MONITOR TEMPERATURES ESPECIALLY IN AREAS WHERE THE SUN WILL BE OUT LONGER. && .PREV DISCUSSION... /ISSUED 354 AM CDT THU MAY 3 2007/ DISCUSSION... A WARM AND HUMID AIRMASS IS NOW IN PLACE ACROSS THE MID SOUTH. TEMPERATURES EARLY THIS MORNING RANGE FROM THE MID 60S TO NEAR 70 DEGREES...WITH DEWPOINTS RUNNING IN THE MID 60S. THIS WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH THE FORECAST PERIOD AND WILL HELP TO FUEL SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. AN UPPER LEVEL LOW PRESSURE OVER THE TEXAS PANHANDLE THIS MORNING WILL CONTINUE TO MOVE EAST AND ACROSS THE MID SOUTH THROUGH FRIDAY. THIS UPPER TROUGH COMBINED WITH DAYTIME HEATING WILL ALLOW SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS ACROSS PORTIONS OF THE AREA BY THIS AFTERNOON...WITH THE HIGHEST CHANCES TO THE WEST AND LESSER CHANCES SOUTHEAST. THERMODYNAMIC INSTABILITY WILL BE ON THE INCREASE THIS AFTERNOON AS WELL AND SHOULD BECOME MAXIMIZED DURING PEAK HEATING. MODELS ARE GENERATING SURFACE BASED CAPES BETWEEN 500-1500J/KG...WITH LI/S BETWEEN -2C AND -4C. DIFFERENCES IN INSTABILITY WILL BE MODULATED BY MESOSCALE PROCESSES AND STORM OUTFLOWS THIS AFTERNOON. IN AREAS WHERE INSTABILITY BECOMES STRONGEST...A STRONG STORM MAY BE POSSIBLE WITH STRONG GUSTY WINDS AND MARGINALLY SEVERE HAIL POSSIBLE. WILL CONTINUE TO MENTION THE POSSIBILITY OF A FEW STRONG STORMS IN TODAYS HWO. AS THE UPPER SHORTWAVE TROUGH MOVES SLOWLY ACROSS THE AREA THROUGH FRIDAY...EXPECT LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS TO CONTINUE AREAWIDE. THIS SHORTWAVE SHOULD LIFT OFF TO THE NORTHEAST AND WEAKEN BY THIS WEEKEND WITH UPPER LEVEL RIDGING BUILDING BACK OVERHEAD. THIS WILL CAUSE A DECREASE IN CONVECTIVE ACTIVITY AS MID LEVEL WARMING WITH THE BUILDING RIDGE STRENGTHENS A CAPPING INVERSION OVER THE REGION. ALTHOUGH CAPPING WILL STRENGTHEN...THERMODYNAMIC INSTABILITY WILL BE INCREASING AS TEMPERATURES WARM FURTHER AND A HUMID AIRMASS PERSISTS. IN AREAS WHERE STRONG INSTABILITY CAN OVERCOME THE CAPPING INVERSION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. ANY STORMS THAT CAN DEVELOP THIS WEEKEND COULD BECOME STRONG...BUT EXPECTING OVERALL COVERAGE REMAIN ISOLATED...THEREFORE WILL KEEP ANY MENTION OF STRONG STORMS OUT OF THE HWO. OVERALL...EXPECT MOST AREAS TO REMAIN DRY AND VERY WARM WITH TEMPERATURES REACHING INTO THE MID TO UPPER 80S AND CONTINUED HUMID CONDITIONS. WARM AND HUMID CONDITIONS WILL CONTINUE INTO NEXT WEEK AS UPPER LEVEL RIDGING PERSISTS OVER THE AREA THROUGH AT LEAST NEXT WEDNESDAY. THERE WILL BE ENOUGH LINGERING MOISTURE TO SUPPORT AT LEAST ISOLATED AFTERNOON THUNDERSTORMS. ANY CONVECTION WILL BE DIURNAL AND MAXIMIZED DURING PEAK AFTERNOON HEATING. ANOTHER UPPER TROUGH THAT WILL BE OVER THE WESTERN STATES EARLY THIS WEEK WILL ATTEMPT TO LIFT OUT TOWARDS THE MISSISSIPPI VALLEY LATER IN THE WEEK AND MAY HELP TO INCREASE THUNDERSTORM CHANCES OVER OUR AREA. TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH THE EXTENDED FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MEM 80 67 80 65 / 60 60 60 20 MKL 80 65 80 62 / 60 60 60 30 JBR 77 64 80 63 / 70 60 60 20 TUP 83 64 81 62 / 50 60 60 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 3, 4:54 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 454 AM CDT THU MAY 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 454 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MID SOUTH TODAY. A WARM...MOIST...AND UNSTABLE AIRMASS WILL BE IN PLACE AND WILL HELP TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A FEW STORMS MAY BECOME STRONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HAIL POSSIBLE. THE BEST CHANCES FOR STRONG THUNDERSTORMS WILL BE DURING THE AFTERNOON HOURS WHEN DAYTIME HEATING WILL BE MAXIMIZED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT BRIEF SPOTTER ACTIVATION MAY BE NEEDED IN AREAS WHERE STRONG STORMS DEVELOP TODAY. JLH
In the hours before
Special weather statement, May 3, 2:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CDT THU MAY 3 2007 ARZ009-MOZ113-031945- CLAY AR-DUNKLIN MO- 222 PM CDT THU MAY 3 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND DUNKLIN COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ST. FRANCIS AT 222 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING THE CITIES OF CAMPBELL...MALDEN AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY..
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.